MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.33559

Медицинская библиотека · Cureus · 2023

Valproate-Induced Encephalopathy Presenting at Therapeutic Blood Concentrations: A Case Report and Literature Review.

Pavar Gautham, Xu Nicole, Sawar Kinan, Trivedi Vichar, Levine Diane L

Клинический случайСтатьяПеревод в очереди

Аннотация

Patients presenting with hyperammonemic encephalopathy are likely to have hepatic encephalopathy. However, valproate (an anticonvulsant and mood stabilizer) can also cause hyperammonemic encephalopathy and belongs on the differential for patients taking it, especially if there are recent contributory medication changes. We present a case report of a 61-year-old woman with valproate-induced hyperammonemic encephalopathy but with an initial valproate level within the therapeutic range (50-100 mcg/dL). After withholding valproate and before additional treatment could be initiated, she became fully alert and oriented. We present a literature review exploring valproate toxicity and treatment. Our case shows that clinical suspicion for valproate-induced hyperammonemic encephalopathy is warranted even if the valproate level is within the therapeutic range.

Для цитирования: Pavar Gautham, Xu Nicole, Sawar Kinan, Trivedi Vichar, Levine Diane L. Valproate-Induced Encephalopathy Presenting at Therapeutic Blood Concentrations: A Case Report and Literature Review.. Cureus. 2023. DOI: 10.7759/cureus.33559.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.